Hail, Concordia
- When
- May 18, 6:32 PM CST
- Where
- Concordia County, 0.59 mi E of Eva
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.430, -91.790
A strong storm system affected the region and helped to trigger some severe storms. The storms produced a mix of hail and thunderstorm wind damage across a portion of the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
A strong storm system affected the region and helped to trigger some severe storms. The storms produced a mix of hail and thunderstorm wind damage across a portion of the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 18, 2:54 PM CST, 3 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 354 PM CDT TUE MAY 18 2010 .DISCUSSION...EARLIER THOUGHTS ABOUT AFTERNOON CONVECTION ACROSS THE HWY 84 WERE WRONG AND MUCH MORE ACTIVITY HAS DEVELOPED AND SOME HAVE BEEN ON THE STRONG SIDE. LOOKS LIKE THE CONVERGENCE ON THE PRIMARY SYNOPTIC FRONTAL FEATURE ALONG WITH SOME AIDED ASCENT FROM THE MCV WERE ENOUGH TO GENERATE SOME ROBUST UPDRAFTS. OVERALL...NOT EXPECTING ANY TO REACH SEVERE LIMITS...BUT MERGING STORMS AND COLLIDING OUTFLOW BOUNDARIES WILL BE ENOUGH TO SUPPORT SOME STRONG STORMS WITH DIME SIZED HAIL AND 40-50 MPH WIND GUSTS. I HAVE UPDATED THE AFTERNOON GRIDS TO COVER THIS. I WILL ALSO RUN A PRE-FIRST PERIOD WITH THE AFTERNOON PACKAGE TO COVER THE ACTIVITY BETWEEN 4-7 PM. THE CURRENT ACTIVITY IS EXPECTED TO SHIFT S/SE OF THE CWA BETWEEN 6-8 PM. AS A RESULT...I HAVE JUST FOLLOWED THE GUID POPS FOR THE S AND MENTIONED ISO TSRA UNTIL 8 PM. AREAS ACROSS THE NORTHERN 2/3RDS WILL BE DRY AND PRECIP FREE...ZERO POPS WILL COVER THAT. COOLER AND DRIER AIR WILL CONTINUE TO FILTER SOUTHWARD IN THE WAKE OF OUR SFC BOUNDARY. MOS HAS BEEN ON TOP OF THIS AND I HAVE FOLLOWED THE LATEST GUID. THE ONLY ADJ WAS TO LOWER HBG A COUPLE DEGREES. SKY COVER TONIGHT SHOULD BE FOR CLEAR TO MOSTLY CLEAR SKIES WITH ONLY SOME CIRRUS SPILLING OVER. FOR WED...OUR REGION WILL SEE THE OLD FRONT SLOWLY MOVE BACK N-WARD AS A WARM FRONT. THIS WILL OCCUR AS A POTENT SYSTEM DROPS OUT OF THE ROCKIES AND DEVELOPS A LOW PRESSURE AREA ACROSS THE SOUTHERN PLAINS. THE WARM FRONT WILL LIFT NORTHWARD IN RESPONSE TO THAT DEVELOPMENT AND HELP TO BRING BACK MORE HUMID AND UNSTABLE AIR. THERE WILL BE STEEPENING LAPSE RATES BY AFTERNOON ACROSS THE WEST 1/3RD ALONG WITH INCREASING INSTABILITY AS UPPER 60 SFC DEWPTS RETURN. I AM NOT REAL SURE THERE WILL BE MUCH IN THE WAY OF STORMS AS THERE WILL BE LITTLE UPPER SUPPORT FOR ORGANIZED CONVECTION. HOWEVER...THERE WILL BE THE SFC BOUNDARY AROUND TO FIRE SOME ISO STORMS WHICH THE MODELS HAVE INDICATED. I WILL LEAVE OUT THE MENTION OF STRONG STORMS IN THE HWO AS THE LACK OF UPPER SUPPORT WILL BE THE MAIN LIMITING FACTOR. THE MAIN FORECAST CHALLENGE WILL BE FOR LATE WED NIGHT INTO THUR AND THUR NIGHT. THE POTENT SYSTEM I HAVE BEE TALKING ABOUT WILL PUSH OUR WAY AND COMBINE WITH VERY STEEP LAPSE RATES AND INCREASING INSTABILITY. THE SCENARIO IS VERY COMPLICATED AND HINGES A GREAT DEAL ON WHAT OCCURS ACROSS OK WED EVENING AND JUST HOW THAT EVOLVES. THERE WILL BE QUITE THE STORMS AND LIKELY A INTENSE COMPLEX THAT TAKES SHAPE OFF TO OUR NW. MY CONCERN IS THAT THE INSTABILITY AXIS WILL EXTEND FROM OK ESE-WARD INTO CENTRAL MS. IF THINGS EVOLVE RAPIDLY AND THE COMPLEX OF STORMS CONTINUES TO TRACK WITHIN THE INSTABILITY AXIS...THEN IT COULD ARRIVE EARLY THUR MORNING AND DISRUPT THE SVR POTENTIAL FOR MOST OF THE AREA ON THUR. HOWEVER...IF LOW LEVEL CAPPING HOLDS...AND ANY STORM COMPLEX EVOLVES MORE SLOWLY...THEN THUR AFTERNOON INTO THUR NIGHT COULD BE QUIET ACTIVE. THE ENVIRONMENT WILL BE CHARACTERIZED BY VERY STEEP LAPSE RATES WITH VERTICAL TOTALS 28-30C. DEPENDING ON THE TIME OF DAY...MLCAPE VALUES COULD RANGE FROM 2000-3000 J/KG. ADDITIONALLY...THERE WILL BE A SOLID MID LEVEL JET OF 40-45 KTS PUSHING E ACROSS THE RED RIVER VALLEY WITH OUR REGION CLOSE TO LEFT FRONT UPPER JET DYNAMICS. IF ACTIVITY MOVES IN EARLY ON THUR...THEN THE OVERALL SVR RISK WILL BE LIMITED TO LOW. HOWEVER...IF OUR CWA REMAINS UNCONTAMINATED AND A PURE AIRMASS REMAINS IN TACK...THEN A PRETTY SUBSTANTIAL SVR EVENT COULD BE POSSIBLE. MY INITIAL GUESS WOULD PUT THE RISK OF DMG WINDS AND HAIL ON THE HIGH END WITH SOME POTENTIAL FOR A WEAK TORNADO OR TWO. THE ONLY MAJOR ADJ TO THE THURSDAY PERIOD WAS TO INCREASE POPS BASED OFF THE LATEST GUID. TEMPS ACROSS THE NW WERE ALSO TWEAKED DOWN A TAD AS EARLIER STORMS OR CLOUD COVER COULD KEEP TEMPS FROM REACHING THE UPPER 80S. /CME/ && .AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS ALONG AND SOUTH OF THE HIGHWAY 84 CORRIDOR TODAY AS A COLD FRONT MOVES SOUTHWARD ACROSS THE REMAINDER OF THE REGION. MVFR TO IFR CEILINGS AND VISIBILITIES WILL ACCOMPANY THE SHOWERS AND STORMS OVER TAF SITE KHBG. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO HAVE ENDED BY AROUND 19/0200 UTC...WITH VFR CONDITIONS AND EXPECTED THEREAFTER. NORTH TO NORTHEAST WINDS AT 5 TO 10 KT ARE EXPECTED FOLLOWING THE PASSAGE OF THE FRONT OUTSIDE OF SHOWERS AND STORMS. FOR TONIGHT EXPECT LIGHT WINDS WITH SOME PATCHY LIGHT FOG IN THE EAST DEVELOPING AFTER MIDNIGHT. /17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 60 87 67 90 / 0 13 12 39 MERIDIAN 57 87 64 90 / 0 3 6 28 VICKSBURG 59 87 68 89 / 1 17 17 46 HATTIESBURG 64 89 68 91 / 18 15 11 10 NATCHEZ 62 87 68 89 / 14 23 18 28 GREENVILLE 58 85 69 86 / 0 19 30 62 GREENWOOD 54 86 67 87 / 0 9 25 59 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CME/17/
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 402 PM CDT TUE MAY 18 2010 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 192115- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 402 PM CDT TUE MAY 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY AFTERNOON AND NIGHT...AS A POTENT STORM SYSTEM AFFECTS THE REGION. THERE ARE SOME TIMING ISSUES AS THE EVOLUTION OF THE THURSDAY SYSTEM WILL BE COMPLEX. HOWEVER...IF STORMS WAIT UNTIL THE AFTERNOON HOURS TO IMPACT THE REGION...THEN NUMEROUS SEVERE STORMS WILL BE POSSIBLE. AT THIS TIME...THE GREATEST POTENTIAL FOR SEVERE WEATHER WILL BE NORTHWEST OF A LINE FROM NATCHEZ TO MERIDIAN. HAZARDS FROM THE STORMS WILL INCLUDE DAMAGING WINDS AND LARGE HAIL...ALONG WITH THE POSSIBILITY OF A FEW TORNADOES ACROSS THE NORTHWEST DELTA REGION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEED THURSDAY INTO THURSDAY NIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. CME
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 435 PM CDT TUE MAY 18 2010 MSZ072-182205- MARION MS- 435 PM CDT TUE MAY 18 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 45 MPH WINDS WAS LOCATED OVER KOKOMO AT 435 PM CDT...MOVING EAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN MARION COUNTY SHOULD MONITOR THIS STORM CLOSELY. BYB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 520 PM CDT TUE MAY 18 2010 MSZ074-182245- FORREST MS- 520 PM CDT TUE MAY 18 2010 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL AND 45 MPH WINDS WAS LOCATED FROM 19 MILES EAST OF MAXIE TO 18 MILES WEST OF MAXIE AT 520 PM CDT...MOVING SOUTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHEASTERN FORREST COUNTY SHOULD MONITOR THESE STORMS CLOSELY. BYB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 546 PM CDT TUE MAY 18 2010 LAZ026-MSZ060-182310- CONCORDIA LA-ADAMS MS- 546 PM CDT TUE MAY 18 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 45 MPH WINDS WAS LOCATED OVER SLOCUM AT 545 PM CDT...MOVING SOUTHEAST AT 20 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN EXTREME SOUTHWESTERN ADAMS COUNTY...AND SOUTHERN CONCORDIA PARISH SHOULD MONITOR THIS STORM CLOSELY. BYB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
558 PM CDT TUE MAY 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM TSTM WND GST 1 W RULEVILLE 33.72N 90.57W
05/17/2010 E60 MPH SUNFLOWER MS PUBLIC
LARGE TREE LIMBS ALSO REPORTED DOWN ON PROPERTY WITH LOTS
OF PEA SIZE HAIL.
&&
BBRYANTPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
601 PM CDT TUE MAY 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL RENOVA 33.78N 90.72W
05/17/2010 E0.75 INCH BOLIVAR MS EMERGENCY MNGR
0750 PM TSTM WND DMG AVON 33.23N 91.05W
05/17/2010 WASHINGTON MS EMERGENCY MNGR
3 TREES DOWN...TREE ACROSS ROAD. REPORTED BY WASHINGTON
EMA
0755 PM HAIL 3 W RULEVILLE 33.72N 90.60W
05/17/2010 E0.75 INCH SUNFLOWER MS PUBLIC
0758 PM TSTM WND GST 1 W RULEVILLE 33.72N 90.57W
05/17/2010 E60.00 MPH SUNFLOWER MS PUBLIC
LARGE TREE LIMBS ALSO REPORTED DOWN ON PROPERTY WITH LOTS
OF PEA SIZE HAIL.
0759 PM TSTM WND DMG 2 W RULEVILLE 33.72N 90.58W
05/17/2010 SUNFLOWER MS LAW ENFORCEMENT
ONE TREE DOWN IN THE COMMUNITY OF DOCKERY. DIME SIZE HAIL
ALSO REPORTED.
0804 PM HAIL MAYERSVILLE 32.90N 91.04W
05/17/2010 E0.75 INCH ISSAQUENA MS PUBLIC
0839 PM TSTM WND DMG ITTA BENA 33.50N 90.32W
05/17/2010 LEFLORE MS TRAINED SPOTTER
ONE TREE DOWN IN TOWN. A FEW POWER OUTAGES ALSO
REPORTED...AS WELL AS PEA SIZE HAIL.
0840 PM TSTM WND DMG ITTA BENA 33.50N 90.32W
05/17/2010 LEFLORE MS EMERGENCY MNGR
POWER OUTAGES REPORTED WITH ONE LINE DOWN. SEVERAL TREES
DOWN REPORTED THROUGHOUT THE TOWN.
&&
BBRYANTSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 717 PM CDT TUE MAY 18 2010 LAZ024-026-190045- CATAHOULA LA-CONCORDIA LA- 717 PM CDT TUE MAY 18 2010 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 6 MILES NORTH OF DEER PARK TO 9 MILES WEST OF LARTO AT 717 PM CDT...MOVING SOUTH AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL CONCORDIA AND SOUTHWESTERN CATAHOULA PARISHES SHOULD MONITOR THESE STORMS CLOSELY. BYB
The national radar mosaic for the moment the first event began.
3 hail, 2 thunderstorm wind. Local standard time, as filed.
A tree was blown down along Cooper Lake Road.
A tree and utility lines were blown down along Ray Mars Road southwest of Harrisonburg.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2010Every state in 2010This day in weather historyWarnings in Louisiana, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 233900, 233812, 233904, 233810, 233818.